Coming off Mirtazapine anti depressants and have bad anxiety?

Hello

I have been on 30mg of Mirtazapine for 4 months and under the Doctors instruction, am coming off them to try another AD Dolsupine.

First 7 days was on 15mg and then 7 days on 7 mg. Am on day 5 of 7mg and suddenly the shakes, anxiety symptoms have been with me non stop today!

Just wondered if it is due to coming off the tablets and will it go if I stick it out?

Any advice / experience appreciated!

Thanks
17:50 Sun 21st Jun 2009
 
Best Answer


No best answer has yet been selected by SMH13. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.

1 to 6 of 6

It will be due to coming off your medication.

From my perspecitve, you are coming off too quickly.

To go from 30 to 15 for only a week is a hell of a drop, in my view you should have gone to 20 mg for two weeks, then 15, for two weeks, then 10, 5, and down to zero.

However, I bow to your GP's medical knowledge, although not his personal experience, which I believe, in thnis instance, has the edge.

For what it's worth, your side-effects will abate, but you may have to 'cold turkey' through them, which again in my opinion is far from helpful in your condition, especially when you will have top adapt to your new medication and wait for their side-effects to settle - p[robably two to three weeks.

See your GP and ask him if maybe you should be coming off more gently than this? He will probably argue, but I do speak from experience, and he probably doesn't, so in this instance, i do know what I'm talking about.

See what he says, and post back.
I agree with Andy, You need to slow down SMH. Coming off any anti dep needs to be a slow process as you have to "Trick" your brain it's still getting the dose it;s used to. You could ask your gp for the liquid version of Mirtazapine tho many docs are reluctant to give it as it's more expensive than the tablets. Using the liquid means you can measure out the smallest dose possible using a plastic syringe. Also bear in mine the Tc Dolsupine causes anxiety in many patients. Dont reduce on a weekly basis, many reduce monthly or when they feel up to it. A back up of Diazapam 2mg will help per temp,ask your gp.
Question Author
Thanks for your advice, think I just want to be rid of the medication and then I know what is me! He said Dosulepin is good for anxiety. I have tried Citalopram but had such a nasty reaction to the first tablet that was it. He told me not to take anymore and so I went back to the Mirtazapine.

I guess all these changes to medication doesn't help when your anxious anyway! Oh Well
SMH, Dosulepin is fine for mild anxiety but it's more for clinical depression. Its one of the older TC's. I've known loads of people who could'nt tolerate the SSRI Citalopram. The first 2 weeks on that is unbearable as it actually causes surges of adrenylin which cause panic attacks. I realise your need to be drug free but keep in mind about that small dose of Diazapam 2mgs just on a temporary basis. I moderate for a drugs support group so if you want to mail me. frangee19@googlemail.com
Question Author
Thanks chinadog, you have been really helpful.
-- answer removed --

1 to 6 of 6

Latest posts